MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VAN PS OPEN INTL FEM-LT 70; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VAN PS OPEN INTL FEM-LT 70; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: spain.The product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a knee revision due to short-term prosthetic deterioration, with increased wear of the implant and increased metals in the joint (metalosis) and systemic blood (cobalt).Original implant date is not known.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  h6-component code- suggested code: mechanical(04)- femur.Visual examination of the provided pictures identified that the femoral implant is implanted, has some surface scratches and is covered in foreign material.As the implant was not returned no other definitive statements can be made.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.Insufficient information provided to perform a compatibility check.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.Complaint is confirmed from provided pictures.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VAN PS OPEN INTL FEM-LT 70
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17321262
Report Number0001825034-2023-01629
Device Sequence Number7780912
Product Code JWH
UDI-Device Identifier00880304270923
UDI-Public(01)00880304270923(17)250210(10)171420
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Model NumberN/A
Device Catalogue Number183132
Device Lot Number171420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose